Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 3, 2021, 3:19 PM EDT for Palm Beach County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 3:19 PM EDT (19:19 UTC)
- Expired
- Jul 3, 2021, 4:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Melbourne radar (KMLB), 138 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 887 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892
WWUS82 KMFL 031919
SPSMFL
Special Weather Statement
National Weather Service Miami FL
319 PM EDT Sat Jul 3 2021
FLZ067-068-032000-
Inland Palm Beach County FL-Metro Palm Beach County FL-
319 PM EDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PALM BEACH COUNTY UNTIL
400 PM EDT...
* At 318 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles northwest of Canal Point,
moving southeast at 25 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
West Palm Beach, Wellington, Palm Beach Gardens, Belle Glade,
Pahokee, South Bay, Canal Point, Royal Palm Beach, North County
Airport, Loxahatchee Groves, Lion Country Safari Park, The Acreage,
Fremd Village-Padgett Island, Caloosa and Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2668 8020 2668 8078 2687 8074 2691 8070
2698 8069 2702 8064 2702 8063 2696 8061
2696 8020
TIME...MOT...LOC 1918Z 292DEG 21KT 2696 8068
$$
RFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:49 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 3, 2:49 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Miami FL 249 PM EDT Sat Jul 3 2021 .SHORT TERM... Low level southwesterly flow continues through the afternoon around a large scale eastern US trough. A weak surface boundary resides close to the Lake Okeechobee region and some relatively weak convection has develop in this region with scattered showers observed over northern Glades and the northern portions of Lake Okeechobee. Going through the afternoon it appears the best potential for rain/thunder will generally be around the lake closer to this feature along with coastal portions of Palm Beach County. The rain potential is nonzero along the Atlantic; however, the better potential will be north of Alligator Alley. Across the west coast, with low level southwest flow, expect mostly dry conditions for those areas. Tonight winds will become light and variable. With plenty of moisture at the surface, can't rule out some patchy fog across our fog favored locations (generally in the lower spots). Rain chances will generally be low on Sunday across the region; however, with a stagnant flow, the interior and perhaps the east coast (with subtle southwest flow remaining in place) can expect the better "climo POPs" on Independence Day (generally less than 40 percent). Temperatures will remain very warm to hot across the region. With the lack of convection through the short term, cold pools will not help in most cases. Heat index values during the hottest part of the day will climb beyond the century mark across all South Florida. .LONG TERM... Monday through Tuesday Night... As we move into Monday all eyes turn to the tropics and the potential impacts across South Florida. Elsa will be approaching the Florida peninsula as we end the weekend into the early next week. Confidence has been increasing the the track guidance as global and hurricane models are narrowing in in a track solution. However, the intensity forecast still remains a bit uncertain. The extent of impacts across South Florida will be highly dependent on the intensity forecast and eventual track of Elsa. All threats and impacts will be possible with Elsa. Heavy rainfall and flooding rain will be possible with greatest area of concern will be southwest/southern portions of South Florida and additional areas that have saturated soils from the recent heavy rainfall. Wind and storm surge threats will also be possible with areas currently over southwest and southern portions of the peninsula. However, these threats are highly dependent on the intensity of Elsa which is low confidence at this time. Being on the right side of the system in a favorable shear environment there will be a tornado threat emerging as well. The threat will begin with the outer rain bands and continue as the system moves through the area through Tuesday. With uncertainty residents and visitors to South Florida are urged to continue reviewing their hurricane plans, while paying close attention to forecasts and updates from the National Weather Service in Miami throughout the upcoming holiday weekend. Wednesday through Friday... As Elsa departs from the region, high pressure will build as Elsa moves northward away front the area. Southerly winds will continue to allow moisture in the wake of Elsa. Sea breeze driven convection each afternoon. There will be the potential for frequent lightning strikes, heavy rainfall and gusty winds. Flooding potential will be dependent on the rainfall received from Elsa across the area. High temperatures will be in the upper 80s and low 90s to end the week. && .AVIATION(18Z TAFS)... VFR conditions through the cycle outside of convection. Best chances for convection will be PBI and perhaps the Fort Lauderdale and Miami Terminals (albeit lower south) through sunset. Cannot rule out a short fused TEMPO, especially for PBI. Winds decrease this evening around or just after sunset and should remain light through the end of the period. && .MARINE... High pressure building into the region is promoting light and variable to light and southwesterly winds respectively. Convection has decreased today, but remains nonzero, especially across the Atlantic waters. Beyond the holiday weekend, conditions will gradually begin to decline as Tropical Storm Elsa nears Cuba and eventually the straits of Florida sometime during the day Monday. Interests are urged to follow NHC forecasts for Tropical Storm Elsa through the Holiday weekend and into early next week. && .BEACHES... Hot conditions will continue through the holiday weekend with heat index values climbing above 100 degrees. Rip currents will generally increase early next week ahead of Tropical Storm Elsa along with an increase in showers and thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 92 78 88 / 30 30 40 80 West Kendall 76 93 77 88 / 20 30 40 80 Opa-Locka 77 92 77 89 / 30 30 40 80 Homestead 76 90 77 87 / 20 30 40 80 Fort Lauderdale 78 90 78 88 / 30 30 40 80 N Ft Lauderdale 78 89 78 88 / 30 30 40 80 Pembroke Pines 75 90 77 87 / 30 30 40 80 West Palm Beach 76 91 77 88 / 40 30 40 80 Boca Raton 77 91 78 88 / 30 30 40 80 Naples 76 91 77 91 / 10 20 10 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Sunday and Aviation/Marine...Frye Sunday Night through Saturday...Kelly Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 3, 10:50 AM EDT, 4 hours 29 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1050 AM EDT Sat Jul 3 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 040300- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1050 AM EDT Sat Jul 3 2021 ...ISOLATED STRONG STORMS POSSIBLE LAKE REGION... ...MONITORING THE PROGRESS OF ELSA... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Isolated to scattered thunderstorms are possible across South Florida this afternoon. The strongest storms could contain gusty winds, frequent lightning, and locally heavy rainfall. Waterspouts: Waterspouts will be possible with the stronger storms this afternoon. Wind: Locally strong wind gusts will be possible with thunderstorms this afternoon, especially across the lake region and Palm Beach County. Temperatures: Maximum apparent temperatures will climb into the 100 to 104 range this afternoon across most of South Florida. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Elsa is forecast to move across the Caribbean Sea through the rest of the weekend, and approach Cuba and the Florida Straits late Sunday and Monday. Impacts from wind, surge, rainfall, and tornadoes will be possible across portions of South Florida from around Sunday night through mid-week. Residents and visitors are urged to monitor updates to the forecast for Elsa, and ensure that Hurricane preparedness plans are in place. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Weinman
In the hours before
Special weather statement, Jul 3, 3:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
319 PM EDT Sat Jul 3 2021
FLZ067-068-032000-
Inland Palm Beach County FL-Metro Palm Beach County FL-
319 PM EDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PALM BEACH COUNTY UNTIL
400 PM EDT...
* At 318 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles northwest of Canal Point,
moving southeast at 25 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
West Palm Beach, Wellington, Palm Beach Gardens, Belle Glade,
Pahokee, South Bay, Canal Point, Royal Palm Beach, North County
Airport, Loxahatchee Groves, Lion Country Safari Park, The Acreage,
Fremd Village-Padgett Island, Caloosa and Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2668 8020 2668 8078 2687 8074 2691 8070
2698 8069 2702 8064 2702 8063 2696 8061
2696 8020
TIME...MOT...LOC 1918Z 292DEG 21KT 2696 8068
RFThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:07 PM EDT | Special Marine Warning | MFL | 68 min | |
| Jul 3, 2:20 PM EDT | Special Marine Warning | MFL | 55 min | |
| Jul 3, 2:49 PM EDT | Special Marine Warning | MFL | 56 min | |
| Jul 3, 6:37 PM EDT | Special Marine Warning | MFL | 53 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.